JOURNAL BROWSE
Search
Advanced SearchSearch Tips
Crosscap Numbers of Two-component Links
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
  • Journal title : Kyungpook mathematical journal
  • Volume 48, Issue 2,  2008, pp.241-254
  • Publisher : Department of Mathematics, Kyungpook National University
  • DOI : 10.5666/KMJ.2008.48.2.241
 Title & Authors
Crosscap Numbers of Two-component Links
Zhang, Gengyu;
  PDF(new window)
 Abstract
We define the crosscap number of a 2-component link as the minimum of the first Betti numbers of connected, non-orientable surfaces bounding the link. We discuss some properties of the crosscap numbers of 2-component links.
 Keywords
crosscap number;two-component link;linking form;Goeritz matrix;non-orientable surface;
 Language
English
 Cited by
1.
Symmetrically Bordered Surfaces, The American Mathematical Monthly, 2010, 117, 7, 571  crossref(new windwow)
2.
A classification of spanning surfaces for alternating links, Algebraic & Geometric Topology, 2013, 13, 5, 2967  crossref(new windwow)
 References
1.
B. E. Clark, Crosscaps and knots, Internat. J. Math. Sci., 1(1)(1978), 113-223, MR 0478131 (57 #17620). crossref(new window)

2.
C. McA. Gordon and R. A. Litherland, On the signature of a link, Invent. Math., 47(1)(1978), 53 - 69, MR 0500905 (58 #18407). crossref(new window)

3.
M. Hirasawa and M. Teragaito, Crosscap numbers of 2-bridge knots, Topology, 45(3)(2006), 513 - 530. crossref(new window)

4.
K. Ichihara and S. Mizushima, Crosscap numbers of pretzel knots, arXiv : math.GT/0608480.

5.
W. B. R. Lickorish, An Introduction to Knot Theory, Graduate Texts in Mathematics, vol. 175, Springer-Verlag, New York, 1997, MR 1472978 (98f:57015).

6.
H. Murakami and A. Yasuhara, Crosscap number of a knot, Pacific J. Math., 171(1)(1995), 261 - 273, MR 1362987 (96k:57006).

7.
K. Murasugi, On the signature of links, Topology, 9(1970), 283 - 298, MR 0261585 (41 #6198). crossref(new window)

8.
I. Niven, H. S. Zuckerman, and H. L. Montgomery, An Introduction to the Theory of Numbers, John Wiley & Sons Inc., New York, 1991, MR 1083765 (91i:11001).

9.
D. Rolfsen, Knots and Links, Mathematics Lecture Series, vol. 7, Publish or Perish Inc., Houston, TX, 1990, MR 95c:57018.

10.
M. Teragaito, Crosscap numbers of torus knots, Topology Appl., 138(1-3)(2004), 219- 238, MR 2035482 (2005a:57007). crossref(new window)

11.
H. F. Trotter, Homology of group systems with applications to knot theory, Ann. of Math., 76(2)(1962), 464 - 498, MR 0143201 (26 #761). crossref(new window)